Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 119, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Mar 26, 2021, 12:00 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It took effect at Mar 27, 2021, 7:00 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 12:00 PM CDT (17:00 UTC)
- In effect from
- Mar 27, 2021, 7:00 PM CDT
- Expired
- Mar 29, 2021, 1:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Martin Parish, LA, St. Mary Parish, LA
The river
Written for the forecast point Atchafalaya River at Morgan City (MCGL1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436
WGUS44 KLCH 261700
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1200 PM CDT Fri Mar 26 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...
Atchafalaya River At Morgan City
Additional information is available at www.weather.gov.
LAC099-101-271700-
/O.NEW.KLCH.FL.W.0119.210328T0000Z-210329T0600Z/
/MCGL1.1.ER.210328T0000Z.210328T0000Z.210329T0000Z.NO/
1200 PM CDT Fri Mar 26 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Atchafalaya River At Morgan City.
* From Saturday evening to late Sunday night.
* At 11:00 AM CDT Friday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 6.0 feet tomorrow evening.
* Impact...At 6.0 feet, Flood stage. The city dock will be under
water. Water will cover the lower end of Belleview Front Street in
Berwick. Vessel traffic will be affected by stronger river current
and vessel traffic safety rules will be strictly enforced by the
U.S. Coast Guard.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Atchafalaya River
Morgan City 6.0 5.6 Fri 11 am CD 5.6 5.8 5.8
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
APD2 follow-up statements
761
WGUS84 KLCH 270155
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
855 PM CDT Fri Mar 26 2021
...The Flood Warning is extended for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Bayou Des Cannes Near Eunice
Calcasieu River NEAR White Oak Park
Sabine River Near Deweyville
Atchafalaya River At Morgan City
Additional information is available at www.weather.gov.
LAC019-280200-
/O.EXT.KLCH.FL.W.0117.000000T0000Z-210401T0600Z/
/LCHL1.1.ET.210327T1942Z.210328T0000Z.210331T1800Z.NO/
855 PM CDT Fri Mar 26 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Calcasieu River Near Salt Water Barrier.
* Until late Wednesday night.
* At 7:00 PM CDT Friday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.5 feet tomorrow evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Calcasieu River
Salt Water Barrie 4.0 3.9 Fri 7 pm CDT 4.5 3.9 3.8
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC001-039-097-280000-
/O.EXT.KLCH.FL.W.0116.000000T0000Z-210328T0000Z/
/BDCL1.1.ER.210323T1909Z.210325T1800Z.210327T1800Z.UU/
855 PM CDT Fri Mar 26 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Bayou Des Cannes Near Eunice.
* Until Saturday evening.
* At 8:00 PM CDT Friday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CDT Friday was 18.4 feet.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 6.9 feet Wednesday
evening.
* Impact...At 16.0 feet, Minor flooding begins along the bayou with
a few structures right along the bayou threatened.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Bayou Des Cannes
Eunice 16.0 17.5 Fri 8 pm CDT 15.0 10.8 8.7
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC019-280200-
/O.EXT.KLCH.FL.W.0115.000000T0000Z-210330T0800Z/
/CWOL1.1.ET.210323T2135Z.210325T1235Z.210330T0200Z.NO/
855 PM CDT Fri Mar 26 2021
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until late Monday night.
* At 8:40 PM CDT Friday the stage was 1.7 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 2.5 feet tomorrow evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Calcasieu River
White Oak Park 2.0 1.7 Fri 8 pm CDT 2.5 2.2 2.1
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
LAC011-019-TXC351-361-280200-
/O.EXT.KLCH.FL.W.0118.210328T1800Z-210331T0000Z/
/DWYT2.1.ER.210328T1800Z.210329T1200Z.210330T1200Z.NO/
855 PM CDT Fri Mar 26 2021
...The Flood Warning is now in effect until Tuesday evening...
The Flood Warning continues for
the Sabine River Near Deweyville.
* From Sunday afternoon to Tuesday evening.
* At 7:45 PM CDT Friday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Sunday afternoon to a crest of 24.2 feet Monday morning. It will
then fall below flood stage Tuesday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Sabine River
Deweyville 24.0 23.2 Fri 7 pm CDT 23.7 24.1 24.2
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC099-101-280200-
/O.CON.KLCH.FL.W.0119.210328T0000Z-210329T0600Z/
/MCGL1.1.WT.210328T0000Z.210328T0000Z.210329T0000Z.NO/
855 PM CDT Fri Mar 26 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Atchafalaya River At Morgan City.
* From Saturday evening to late Sunday night.
* At 8:00 PM CDT Friday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 6.0 feet tomorrow evening.
* Impact...At 6.0 feet, Flood stage. The city dock will be under
water. Water will cover the lower end of Belleview Front Street in
Berwick. Vessel traffic will be affected by stronger river current
and vessel traffic safety rules will be strictly enforced by the
U.S. Coast Guard.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Atchafalaya River
Morgan City 6.0 5.7 Fri 8 pm CDT 6.0 6.0 5.9
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
24303
WGUS84 KLCH 271642
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1142 AM CDT Sat Mar 27 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Calcasieu River NEAR White Oak Park
Sabine River Near Deweyville
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Bayou Des Cannes Near Eunice
Atchafalaya River At Morgan City
...The Flood Warning continues for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
Additional information is available at www.weather.gov.
LAC001-039-097-271745-
/O.CAN.KLCH.FL.W.0116.000000T0000Z-210327T1642Z/
/BDCL1.1.ER.210323T1909Z.210325T1800Z.210327T1800Z.UU/
1142 AM CDT Sat Mar 27 2021
...The Flood Warning for the Bayou Des Cannes Near Eunice has been
cancelled...
The Flood Warning is cancelled for
the Bayou Des Cannes Near Eunice.
* At 11:00 AM CDT Saturday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 3.9 feet Thursday
morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Bayou Des Cannes
Eunice 16.0 15.5 Sat 11 am CD 10.7 6.6 5.2
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC099-101-271745-
/O.CAN.KLCH.FL.W.0119.210328T0000Z-210327T1642Z/
/MCGL1.1.WT.210328T0000Z.210328T0000Z.210329T0000Z.NO/
1142 AM CDT Sat Mar 27 2021
...The Flood Warning for the Atchafalaya River At Morgan City has
been cancelled...
The Flood Warning is cancelled for
the Atchafalaya River At Morgan City.
* At 11:00 AM CDT Saturday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 5.9 feet this evening.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Atchafalaya River
Morgan City 6.0 5.7 Sat 11 am CD 5.7 5.5 5.6
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
LAC019-281645-
/O.EXT.KLCH.FL.W.0117.000000T0000Z-210330T0000Z/
/LCHL1.1.ET.210327T2308Z.210328T1200Z.210329T1200Z.NO/
1142 AM CDT Sat Mar 27 2021
...The Flood Warning is now in effect until Monday evening...
The Flood Warning continues for
the Calcasieu River Near Salt Water Barrier.
* Until Monday evening.
* At 6:00 AM CDT Saturday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.2 feet tomorrow morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Calcasieu River
Salt Water Barrie 4.0 0.0 Sat 6 am CDT 3.8 3.5 3.6
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC019-281645-
/O.EXT.KLCH.FL.W.0115.000000T0000Z-210331T0200Z/
/CWOL1.1.ET.210323T2135Z.210325T1235Z.210330T2000Z.NO/
1142 AM CDT Sat Mar 27 2021
...The Flood Warning is now in effect until late Tuesday evening...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until Tuesday evening.
* At 11:35 AM CDT Saturday the stage was 1.8 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 2.2 feet this evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Calcasieu River
White Oak Park 2.0 1.8 Sat 11 am CD 1.8 1.8 2.1
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
LAC011-019-TXC351-361-281645-
/O.EXT.KLCH.FL.W.0118.210328T1200Z-210331T0600Z/
/DWYT2.1.ER.210328T1200Z.210329T1200Z.210330T1800Z.NO/
1142 AM CDT Sat Mar 27 2021
...The Flood Warning is now in effect until early Wednesday
morning...
The Flood Warning continues for
the Sabine River Near Deweyville.
* From Sunday morning to late Tuesday night.
* At 10:45 AM CDT Saturday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 24.2 feet Monday morning. It will
then fall below flood stage early Tuesday afternoon.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Sabine River
Deweyville 24.0 23.5 Sat 10 am CD 24.1 24.2 24.0
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
DensonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 26, 10:40 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 26, 10:40 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1040 AM CDT Fri Mar 26 2021 .DISCUSSION... First off, allowed the inherited Dense Fog Advisory to expire at its scheduled expiration of 14z/09L...sfc obs at that time showed visibilities had improved quite a bit from earlier and with the onset of daytime heating, expected that trend to continue. Satellite imagery/sfc obs indicate the frontal boundary and its associated cloud shield beginning to make an inland progression. On the clear side of the front, 12z KLCH sounding showed a fairly dry and very stable airmass...on the murky side, KLIX sounding was much moister/unstable. As this spreads back across the forecast area through the afternoon, suppose we could see a few spits of rain and maybe a shower or two, but with so much dry air to overcome and without much lift, not expecting much more for now. Elsewhere, sfc obs/trends show inherited grids/zones in good shape...therefore, no morning update is planned. 25 && .PREV DISCUSSION... /issued 429 AM CDT Fri Mar 26 2021/ DISCUSSION... Fog over lower Acadiana and the adjacent coastal waters prompted the extension of the dense fog advisory. The boundary is expected to move north into the area as a warm front during the day, however POPs are minimal and not much activity is expected. Areas north of the boundary have experienced a relatively cool and dry night with lows in the 50s. On the other hand, areas south of the boundary are in the mid 60s with visibilities around a half a mile at best. Northerly winds will quickly become southerly before the end of the day. Cloud cover will gradually increase and spread inland, along with a round of patchy fog over the water reaching the coast. Today will be warm, with daytime highs reaching into the 80s. The next front is set to move into the area late tomorrow, bringing showers and thunderstorms mainly for the northern half of the CWA into Sunday. Currently the northern half is in a general thunderstorm outlook, with an enhanced risk well northeast of the area. Nevertheless, strong thunderstorms cannot be ruled out. The GFS pushes the front and associated precip out faster than the Canadian and EURO which lags behind a bit and introduces another system before clearing the front. By the Monday / Tuesday timeframe, the front will be out to the east of us with another one set to move in on Wednesday. The EURO is the quickest to move it out while the Canadian lags slightly behind it. The GFS does not have it moving out until late Thursday. The models clear everything out by the end of next week, with a surface high building into the region. Stigger/87 MARINE... Dense fog advisory over the furthest east marine zones was extended. The boundary has made little to no progress overnight, allowing for the current conditions to remain. Onshore flow heading into tomorrow will strengthen, possibly requiring a SCS. && .PRELIMINARY POINT TEMPS/POPS... AEX 80 68 82 65 / 10 10 30 60 LCH 82 69 82 67 / 10 10 10 30 LFT 79 70 81 69 / 10 10 10 20 BPT 81 67 80 66 / 0 10 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...Dense Fog Advisory until 1 PM CDT this afternoon for GMZ455-475. &&
Hazardous weather outlook, Mar 26, 4:38 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 438 AM CDT Fri Mar 26 2021 LAZ027>033-041>043-073-074-TXZ180-201-215-216-259>262-270945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 438 AM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A series of fronts will move through next week. While it is not expected at the time, some of these fronts could have the potential to bring about strong thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ044-045-052>055-270945- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 438 AM CDT Fri Mar 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A series of fronts will move through next week. While it is not expected at the time, some of these fronts could have the potential to bring about strong thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ455-475-270945- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 438 AM CDT Fri Mar 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A series of fronts will move through next week. While it is not expected at the time, some of these fronts could have the potential to bring about strong thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-452-470-472-270945- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 438 AM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A series of fronts will move through next week. While it is not expected at the time, some of these fronts could have the potential to bring about strong thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-270945- Vermilion Bay- 438 AM CDT Fri Mar 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Small craft advisory in effect until 7pm. Possible extension likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A series of fronts will move through next week. While it is not expected at the time, some of these fronts could have the potential to bring about strong thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:06 PM CDT | Dense Fog Advisory | LCH | Lafayette, Saint Martin | 10 hr |
| Mar 25, 11:07 PM CDT | Marine Dense Fog Advisory | LCH | 14 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.